Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Irregular periods with brown discharge and clots after depo shot. Is this normal?

I took one depo shot at the end of march. It made my period last longer than it usually does, my doctor said its normal.. my body was just getting used to the depo. Since then I have not taken my follow up shot at the end of june. I have been having a very irregular period. I will have one week, no discharge and then I will start getting a brown discharge with clots. Sometimes it will be light, sometimes dark. The discharge will vary, it will be light and then around the time my period is supposed to come it gets heavy. In between this time, i will have light red spotting amidst the brown discharge. Is this normal?
Asked On : Tue, 21 Aug 2012
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Your symptoms suggest that you are mostly experiencing metropathic cycles. This happens when there is hormone imbalance. The irregular growth of the endometrium due to absence of the control in view of hormone imbalance leads to breakthrough bleeding. As the vascular supply to the endometrium decreases, some of it is shed and this appears as brownish discharge. As blood supply recovers, bleeding is stopped. You need proper clinical evaluation, trans-vaginal sonogram, complete hormone profile, coagulation profile and urinalysis to plan further management. Hormone supplements may be necessary to put the cycles back on track. Hope this helps.
Answered: Wed, 11 Mar 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor